Pernicious Anaemia Society
15,888 members11,132 posts

B12 messing with hormones

Hi, I have b12 deficiency and have injections every 12 weeks. I've read that b12 can affect hormones. To the point I started to bleed yesterday and its not my period that finished over a week ago my next injection is in 5 days I am really tired now so my b12 levels would be low. Could this be why it's happened. Just to rule out I had my smear test just under 2 months ago and that was ok, any ideas please??? X

7 Replies
oldestnewest

B12 seems to be involved in some way in regulation of the thyroid. For me being B12 deficient affected the way I responded to hormone changes so the mood swings etc were much more pronounced. B12 deficiency can also cause fertility problems and lead to early menopause.

There are so many things that can impact on menstral cycle that I feel that it would be best to mention to your GP as it may well not be B12 related. At least they can test to rule out other problems.

3 likes
Reply

Thankyou I'll book an appointment x

Reply

Can I also ask you, just before my injections a due I become very tired a weak I also get tummy aches like a nervous feeling is this a side affect of b12 it only happens when my injections are due? X

Reply

it sounds like its more likely to be a sign of B12 deficiency starting again as you get close to an injection being due.

1 like
Reply

Ok is there anything I an do about it? X

Reply

You can try b12 patches (amazon)

Sublingual b12 drops for under tongue

B12 tablets which dissolve under your tongue

ActiveIron (boots) capsules which break down in your intestine rather than stomach.

If you take 1 of these every other day a week before your injection it should help you through till your injection.

1 like
Reply

Thankyou.

1 like
Reply

You may also like...